Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 34, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 6, 2016, 11:33 AM MST for Coconino County, Arizona. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2016, 11:33 AM MST (18:33 UTC)
- Expired
- Aug 6, 2016, 12:00 PM MST
- In force
- 27 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 87 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 11:50 AM MST | HAIL 1 | 2 E Doney Park, AZ | 2ND CORRECTION. HAIL FELL AT 2 DIFFERENT INSTANCES. FIRST AT 1150AM, THEN AGAIN AT 1207PM. |
| Aug 6, 11:50 AM MST | HAIL 1 | 3 E Doney Park, AZ | . |
| Aug 6, 12:07 PM MST | HAIL 1 | 3 E Doney Park, AZ | UPDATED TO CORRECT TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
703 WUUS55 KFGZ 061833 SVRFGZ AZC005-061900- /O.NEW.KFGZ.SV.W.0034.160806T1833Z-160806T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1133 AM MST SAT AUG 6 2016 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COCONINO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL NOON MST * AT 1132 AM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED JUST SOUTH OF SUNSET CRATER VOLCANO NATIONAL MONUMENT...OR 12 MILES NORTHEAST OF FLAGSTAFF...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... DONEY PARK PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3535 11154 3537 11146 3528 11139 3526 11152 TIME...MOT...LOC 1832Z 333DEG 10KT 3533 11148 $$
1 follow-up statement
470 WWUS55 KFGZ 061845 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1145 AM MST SAT AUG 6 2016 AZC005-061900- /O.CON.KFGZ.SV.W.0034.000000T0000Z-160806T1900Z/ COCONINO AZ- 1145 AM MST SAT AUG 6 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON MST FOR COCONINO COUNTY... AT 1143 AM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED ABOUT 3 MILES EAST OF NEAR DONEY PARK...OR 11 MILES NORTHEAST OF FLAGSTAFF...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE...EASTERN PORTIONS OF DONEY PARK PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3535 11154 3537 11146 3528 11139 3526 11152 TIME...MOT...LOC 1843Z 333DEG 10KT 3530 11146 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 9:40 AM MST, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 6, 9:40 AM MST, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 940 AM MST SAT AUG 06 2016 .SYNOPSIS...Expect scattered showers and thunderstorms mainly from Flagstaff north and east today. Storms will become more isolated and located mainly near the New mexico border by Sunday and Monday. A surge in tropical moisture will bring active conditions back to the area by the middle of next week. && .DISCUSSION...A glance at the sky this morning indicates decent instability in the boundary layer and up through about 500mb. The 12z KFLG sounding supports this, with drier and somewhat more stable air above 500mb. With this profile and deeper moisture still to our east, there is potential today, for a severe thunderstorm or two. The best chance of this would be northeast of Flagstaff. To the west of Flagstaff, the airmass will continue to slowly dry and stabilize. By Sunday and Monday, most activity will be near the New Mexico border. The current forecast covers this well, no updates. && .AVIATION...For the 18Z package...Expect isolated to scattered showers and thunderstorms today, with higher chances over eastern Arizona in Apache and Navajo counties. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Peterson AVIATION...Bohlin For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Aug 6, 5:20 AM MST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 520 AM MST SAT AUG 6 2016 AZZ004>018-037>040-070600- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 520 AM MST SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALIZED FLASH FLOODING, WITH THE BEST CHANCES ALONG AND NORTH OF THE MOGOLLON RIM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DRYING TREND IS FORECAST ON SUNDAY AND MONDAY. AN UPTICK IN THUNDERSTORM ACTIVITY IS POSSIBLE AS EARLY AS TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:10 PM MST | Special Weather Statement | FGZ | Yavapai | 35 min |
| Aug 5, 5:20 PM MST | Flash Flood Warning | FGZ | Apache | 115 min |
| Aug 5, 6:09 PM MST | Special Weather Statement | FGZ | Yavapai | 36 min |
| Aug 5, 6:21 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 6, 11:59 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 17 min |
| Aug 6, 2:59 PM MST | Special Weather Statement | FGZ | Coconino | 31 min |
| Aug 6, 3:14 PM MST | Special Weather Statement | FGZ | Coconino | 31 min |
| Aug 6, 3:45 PM MST | Special Weather Statement | FGZ | Yavapai | 30 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.